Flash Flood, Brown
- When
- August 19, 8:30 AM CST to 8:40 AM CST
- Where
- Brown County, Lake Brownwood
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
Several county roads and a few farm to market roads closed due to high water across the northern portion of the county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Several county roads and a few farm to market roads closed due to high water across the northern portion of the county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 19, 2:33 AM CST, 5 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 333 AM CDT THU AUG 19 2004 .DISCUSSION... MUCH OF WEST CENTRAL TX...WITH THE EXCEPTION OF THE NORTHERN EDWARDS PLATEAU...EXPERIENCED A DECENT RAIN EVENT WEDNESDAY AFTERNOON INTO THIS MORNING. THE EVENT BEGAN WHEN A VIGOROUS MID LEVEL SHORTWAVE TROF THAT INTERACTED WITH RAPIDLY DESTABILIZING AIRMASS. AT 08Z...KSJT RADAR INDICATED AN MCS EAST OF A SAN ANGELO TO SWEETWATER LINE...MOVING NORTHEAST AROUND 25 KTS. THERE APPEARED TO BE A WEAK MESOSCALE VORTICITY MAX OVER SAN SABA COUNTY. FURTHER WEST...MOSTLY CLEAR SKIES PREVAILED FROM THE TRANS-PECOS INTO SOUTHEAST NEW MEXICO. PRIMARY FORECAST CONCERN REMAINS RAIN CHANCES. THE GFS MODEL CONTINUES TO SHOW LITTLE RUN TO RUN CONSISTENCY...WHICH COMPLICATES THE OUTER PERIOD FORECASTS IN PARTICULAR. GOES WATER VAPOR IMAGERY INDICATED A COMPACT CIRCULATION OVER SOUTHWEST AZ...SHEARED EAST SOME BY A UPPER JET MAX CUTTING ACROSS CENTRAL BAJA. FURTHER EAST OVER NM...IT WAS DIFFICULT TO DISCERN ANY SHORTWAVE TROFS EMBEDDED IN THE NEARLY ZONAL UPPER FLOW. FOR TODAY...EXPECT THUNDERSTORM COVERAGE TO BE ISOLATED ONCE THE MCS LIFTS EAST OF THE FORECAST AREA. PRIMARY DRIVER FOR RAIN CHANCES TODAY WILL BE LOW LEVEL DESTABILIZATION. ISOLATED THUNDERSTORMS ACTIVITY SHOULD DECREASE WITH BOUNDARY LAYER COOLING DURING THE EVENING. A WEAK FRONT THAT HAD ENTERED THE NORTHERN TX PANHANDLE EARLY THIS MORNING WILL LIKELY SAG INTO THE BIG COUNTRY OVERNIGHT. THE GFS MODEL PROGS A SHORTWAVE TROF TO DIVE INTO THE THE TX PANHANDLE LATE THIS EVENING...WHICH WILL LIKELY HELP SUSTAIN THUNDERSTORMS NEAR THE FRONT INTO THE OVERNIGHT HOURS. WITH THIS IN MIND...WILL PLAN CHANCE CATEGORY POPS FOR THE BIG COUNTRY TONIGHT..WITH LOWER POPS FURTHER SOUTH AWAY FROM THE MID LEVEL SHORTWAVE AND SURFACE FRONT. AS MENTIONED EARLIER...THE GFS APPEARS TO BE STRUGGLING WITH CONSISTENCY WITH RESPECT TO NEXT WEEK/S UPPER PATTERN...ESPECIALLY UPSTREAM OF TX. THE UPPER TROF THAT WAS PROGGED YESTERDAY TO DROP INTO THE GREAT BASIN BY MIDWEEK IS NOW PROGGED TO CUT-OFF AND MEANDER OFF THE SOUTHERN CA COAST. THIS HAS SIGNIFICANT IMPLICATIONS FOR WEST CENTRAL TX WEATHER NEXT WEEK...WITH THE NEW SOLUTION RESULTING IN A MORE PERSISTENT UPPER RIDGE OVER NM AND WEST TX... RATHER THAN THE SOUTHWEST MONSOONAL FLOW OVER TX FROM YESTERDAY/S GFS RUN. IT SHOULD BE NOTED THAT THE NEW ECMWF MODEL RUN IS MORE IN LINE WITH YESTERDAY/S GFS RUN. WILL TRIM WHAT WERE SLIGHT CHANCE POPS FOR NEXT WEEK...AND WARM TEMPS SLIGHTLY...THROUGH NOT TO THE EXTENT AS SUGGESTED BY THE GFS MEX GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 87 69 88 67 / 40 30 20 20 SAN ANGELO 91 71 92 69 / 30 10 20 20 JUNCTION 91 72 93 70 / 30 10 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 541 AM CDT THU AUG 19 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-201040- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 541 AM CDT THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS WEST CENTRAL TEXAS. A MOIST AND UNSTABLE AIR MASS WILL INTERACT WITH DAYTIME HEATING TO AGAIN PRODUCE SCATTERED THUNDERSTORMS. ONE OR TWO OF THESE COULD BECOME SEVERE. THE MAIN THREAT WILL BE DIME TO NICKEL SIZE HAIL...AND ISOLATED DAMAGING WIND GUSTS. LOCALLY HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... A WEAK COLD FRONT WILL WASH OUT OVER WEST CENTRAL TEXAS FRIDAY. WITH MOISTURE AND INSTABILITY STILL IN PLACE...ONE OR TWO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE...MAINLY IN THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419815.